Allergy Community
Concerned about Hives
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Concerned about Hives

I've had hives about 5 days now, they're only active/flare at night, during the day I'm fine, They started the following night after I had taken an Ibuprofen, by the 2nd day I was taking Ibuprofen, i found out they could be causing my hives, so I quit taking them, but i'm still getting them every night. Funny thing is i've taken ibuprofen once before without getting hives. I was wondering how long do they last? They're really starting to deprive me of sleep, they only occur on my feet/hands/arms/legs, though i'm worried they can progress into a worse form and start causing my face/throat to swell, what are the chances of that happening if the first reaction and every occurence since has only been mild? I've taken Benadryl every night to get to get back to sleep, I get hives at about the same time every night, 2AM, lie awake for 2 hours waiting for the benadryl to knock me out, then the next day im fine till it starts all over again the next night.
Related Discussions
11 Comments Post a Comment
Blank
Avatar_n_tn
I've also had a tension headache about a week now, which is why i was taking ibuprofen to begin with, the headache is mostly gone now. My gf isn't convinced the ibuprofen is causing my hives, what else could it be? ive not taken anything else but benadryl.
Blank
Avatar_n_tn
Well, looking at it from a different point of view, maybe it IS stress related, I've been feeling very under pressure this last week and a little under the weather, and so has my gf, which in turn makes me worry about her more. When I started getting hives It only added another thing on my list of things to be worrying about these last several days. Maybe if i try to relax and see what happens, maybe they'll go away?
Blank
Avatar_f_tn
Hi,

Could this be due to something related to your sleep - a new blanket or quilt? or a new bedsheet?

You should try to take a warm shower before you sleep and take OTC antihistamine or antiallergic medications like loratadine and see if that helps with your symptoms.

It does not seem to be due to ibuprofen because then otherwise it would have stayed throughout the day for a few days and gone away in some days. But the specific timing of it ocurring at night and that you have no symptoms during the day makes it a little atypical.

If the symptoms still persist after a few days, you should consult an allergy specialist or dermatologist and see what they have to say.

Do let us know if you have any doubts.

Keep us posted about how you are doing.

Hope this helps.

Good luck.

Blank
Avatar_n_tn
Today I've felt mild chest pain, like a kind of plueretic pain that makes it hard to breathe, I've also had this symptom before and it eventually went away on it's own. My nose has also been stuffy and I can't breathe through it. There has been a strange kind of flu going around, several people we know have gotten it, my gf and I seem to have gotten some mild version. I dunno, anyway all I can really do is wait it out, can't afford a doctor/specialist, unless it gets to the point where I can't breathe at all I'll have to go to the ER, in the mean time keep taking Benadryl and wait it out, to answer my first question, how long should they typically last? The hives I mean.
Blank
Avatar_n_tn
I dunno how I forgot to mention this: also have had diarreha last 3-4 days straight, and mild/severe stomach upset from time to time.
Blank
Avatar_f_tn
Hi,

You have to get a chest xray and ECG done as soon as possible to find out the cause of the chest pain. Also yo should not neglect your symptoms.

It would not be possible to say in how much time will your symptoms go away, and especially whether they will go away at all, with you not taking proper treatment.

You need to rule out an infective cause of your symptoms for which you will also need to take a course of antibiotics.

Hope this helps.

Regards.
Blank
Avatar_n_tn
Chest pain apparently was due to GERD, as for the hives, still have em, and noone can tell me why or what from. I've changed just about everything in my daily life, from hand soap to shampoo to laundry deterrgent, now they're starting to occur earlier in the night, (bout 10-11PM now, if I stay up that late.) just as I sit on the couch watching t.v./typing, areas on my body begin to feel hot and turn bright red and itch intensly minutes later, until I take a Benadryl and go to bed I'm itch free one more night, Can't understand why it should only be occuring at night only and not during the day at all. Can you offer your best insights?
Blank
Avatar_n_tn
just got out of the shower and am really itchy as well :/ but how could it last for days inbetween showerings?
Blank
Avatar_n_tn
benedryl only works for a few hours. taking a newer longer last allergy pill like claritan or reactin (you take one pill every 24 hours)

stop taking advil.  Aspirin is a common cause of hives, and advil is similar to asprinn so it causes hives as well (i know this becasue it give me hives as well). Its not so much because you are allergic but becasue you have a sensitivity.

Plus if you ahve GERD you should only stick with tylenol. (advil is bad for the stomach)

Hives are very annoying but rarely serious (ie swollen throat breathing problems)  If you expeience another form of hives that does invlove swelling it can be bad... but that said my lips and eyes will swell and my Dr. did not seem worried she told me they were deep tissue hives called angiodema.

good luck!  stop itching (makes it worse, as do hot showers.. :|)
Blank
Avatar_n_tn
oh yeah, hives tend to come out at night for a lot of people, not sure why, but they do, its common. don't stress it.  
Blank
Avatar_f_tn
Hi,

Have you consulted an allergy specialist as yet? Have you tried taking oral antihistamine or antiallergic medications? Have they helped with your symptoms?

Apply calamine lotion at the site of the lesions.

Let us know what your doctor advises and also how you are doing now.

Regards.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
168348_tn?1379360675
Blank
ChitChatNine
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
612551_tn?1247839157
Blank
Jerry_NJ
NJ
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
209987_tn?1418913008
Blank
tschock
AB